How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lori Gephart Your Own Question
Lori Gephart
Lori Gephart, Licensed Psychologist
Category: Mental Health
Satisfied Customers: 259
Experience:  Licensed Psychologist and Hypnotherapist 20 years of experience helping clients of all ages.
45699345
Type Your Mental Health Question Here...
Lori Gephart is online now
A new question is answered every 9 seconds

I am a 26 year old male in good health but suffer from

Resolved Question:

I am a 26 year old male in good health but suffer from depression and anxiety and, more recently, obsessive thinking (OCD type stuff caused by depression). I have been on Remeron for 8 days total and went from 15mg to 30mg about 4 days ago. Was doing actually better until I went out on Friday and drank wine. The next day I got really weird feeling and then I drank a beer last night and today was so weird. I almost had a panic attack in the subway.
I am wondering if alcohol can make you feel super strange mixed with antidepressants or if it's more of a dose issue meaning my dose is too high.
Submitted: 7 years ago.
Category: Mental Health
Expert:  Lori Gephart replied 7 years ago.
It is important to be aware that alcohol, when mixed with antidepressant medication, will increase the effect of the alcohol and decrease the effect of the medication. It is no surprise then that the improvement you had been feeling due to the medication would have been affected by the alcohol intake. You may want to discuss with your prescribing doctor whether they would recommend you having any alcohol while you are on the medication, but generally alcohol is not recommended. If symptoms continue to be a problem when you are no longer using alcohol with the medications then be sure to discuss with your doctor as dosages may need to be adjusted. Remember also that therapy can be very helpful for these symptoms in conjunction with medications. I hope this is helpful.
Lori Gephart and other Mental Health Specialists are ready to help you